MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right inferior epigastric artery using a px slim delivery microcatheter (px slim).It was noted that the patient's anatomy was tortuous.During the procedure, while attempting to advance the px slim through a non-penumbra guide catheter, the physician experienced resistance and subsequently, the px slim became stuck.Therefore, the physician removed the px slim and successfully completed the procedure using another microcatheter, the same guide catheter and new coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim delivery microcatheter (px slim) was kinked approximately 42.0 and 146.0 cm from the hub.During functional analysis, the px slim could not be advanced pass the kink in the non-penumbra guide catheter.Conclusions: evaluation of the returned devices revealed that the non-penumbra guide catheter was kinked.This damage likely contributed to the resistance experienced during the procedure.Further evaluation revealed that the px slim was also kinked.This damage likely occurred due to forceful advancement into the damaged guide catheter.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7088071
Report Number3005168196-2017-02147
Device Sequence Number13723097
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/13/2020
Device Catalogue NumberPXSLIM045
Device Lot NumberF73758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR